MAUDE Adverse Event Report: QUEST MEDICAL, INC. Q2 8.5 INCH DOUBLE T-SITE IV EXTENSION SET; INTRAVASCULAR ADMINISTRATION EXTENSION SET

QUEST MEDICAL, INC. Q2 8.5 INCH DOUBLE T-SITE IV EXTENSION SET; INTRAVASCULAR ADMINISTRATION EXTENSION SET
Model Number 95711
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The distributor reported an issue encountered by one of their customers when using the iv administration extension set.The report stated that a 20cc luer lock syringe full of blood was attached to one of the device ports, and upon injection into the port blood squirted out of another port.The report stated the device was discarded and another manifold was used.The patient was 5 months old and the iv line was attached to an internal jugular central line.The complainant stated there was no harm caused to the patient but that the issue had occurrec in three different procedures.The complainant chose to return seven of the unused device to the distributor for analysis by the manufacturer.
 
Additional Manufacturer Narrative
The complainant returned one device sample out of the package and six other devices (same lot) still sealed in their packages.The one device sample appeared to have not been used.Visual examination of the device found no anomalies.All seven samples were primed wtih water using a 20 cc syringe, to similate the conditions stated by the user.None of the samples leaked or squirted water from the port per the complaint.The device history record for the lot was reviewed and no devices were rejected and no specific manufacturing yield issues were reported similar to the reported complaint condition.

Brand Name
Q2 8.5 INCH DOUBLE T-SITE IV EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION EXTENSION SET
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6037669
Report Number1649914-2016-00049
Device Sequence Number19054975
Product Code FPK
UDI-Device Identifier00634624957114
UDI-Public00634624957114
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K800825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/01/2018
Device Model Number95711
Device Lot Number0489865Y03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient Weight5